Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 270, NWS Wichita, KS

September 16, 20064 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Sep 16, 2006, 9:41 PM CDT for 4 counties in Kansas. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 16, 2006, 9:41 PM CDT (02:41 UTC)
Expired
Sep 16, 2006, 10:30 PM CDT
In force
49 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Ellsworth County, KS, McPherson County, KS, Rice County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 102 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 16, 10:10 PM CDTHAIL 0.88Sterling, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 16, 5:54 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1464 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1464 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
2321 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 170240
SVRICT
KSC053-113-159-169-170330-
/O.NEW.KICT.SV.W.0270.060917T0241Z-060917T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
941 PM CDT SAT SEP 16 2006

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICE COUNTY IN CENTRAL KANSAS.
  NORTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS.
  SOUTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS.
  WESTERN SALINE COUNTY IN CENTRAL KANSAS.

* UNTIL 1030 PM CDT.

* AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF
  BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED 6 MILES SOUTHEAST OF GENESEO...OR 20 MILES SOUTHEAST OF
  ELLSWORTH...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALDEN...ASSARIA...BRIDGEPORT...BROOKVILLE...CHASE...GENESEO...
  LINDSBORG...LITTLE RIVER...LYONS...MARQUETTE...RAYMOND...SMOLAN...
  STERLING...WINDOM...KANOPOLIS STATE PARK.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.


A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

LAT...LON 3817 9847 3817 9821 3856 9749 3888 9778
      3832 9848

$$

KLEINSASSER
3 follow-up statements
000 
WWUS53 KICT 170256
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
955 PM CDT SAT SEP 16 2006

KSC053-113-159-169-170330-
/O.CON.KICT.SV.W.0270.000000T0000Z-060917T0330Z/
SALINE KS-ELLSWORTH KS-MCPHERSON KS-RICE KS-
955 PM CDT SAT SEP 16 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RICE...
NORTHWESTERN MCPHERSON...SOUTHEASTERN ELLSWORTH AND WESTERN SALINE
COUNTIES UNTIL 1030 PM CDT...

AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP
TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM
WAS LOCATED 8 MILES NORTH OF LITTLE RIVER...OR 20 MILES SOUTHEAST OF
ELLSWORTH...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR MARQUETTE BY 1000 PM CDT.
  NEAR SMOLAN BY 1020 PM CDT.

THIS IS A DANGEROUS THUNDERSTORM FOR YOUR PROTECTION MOVE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AT ONCE 
THIS SEVERE THUNDERSTORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY 
AND SIGNIFICANT DAMAGE TO PROPERTY.

TORNADO WATCH NUMBERE 778 REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY 
MORNING FOR CENTRAL AND SOUTH CENTRAL KANSAS.

LAT...LON 3817 9847 3817 9821 3856 9749 3888 9778
      3832 9848

$$

ES
000 
WWUS53 KICT 170308
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1008 PM CDT SAT SEP 16 2006

KSC053-113-159-169-170330-
/O.CON.KICT.SV.W.0270.000000T0000Z-060917T0330Z/
SALINE KS-ELLSWORTH KS-MCPHERSON KS-RICE KS-
1008 PM CDT SAT SEP 16 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RICE...
NORTHWESTERN MCPHERSON...SOUTHEASTERN ELLSWORTH AND WESTERN SALINE
COUNTIES UNTIL 1030 PM CDT...

AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER 
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS THUNDERSTORM WAS 
LOCATED NEAR MARQUETTE...OR 19 MILES NORTHWEST OF MCPHERSON...MOVING 
NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR SMOLAN BY 1020 PM CDT.
  5 MILES NORTHWEST OF ASSARIA BY 1025 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
SOUTH CENTRAL KANSAS.

LAT...LON 3817 9847 3817 9821 3856 9749 3888 9778
      3832 9848

$$

ES
000 
WWUS53 KICT 170330
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1028 PM CDT SAT SEP 16 2006

KSC053-113-159-169-170338-
/O.EXP.KICT.SV.W.0270.000000T0000Z-060917T0330Z/
SALINE KS-ELLSWORTH KS-MCPHERSON KS-RICE KS-
1028 PM CDT SAT SEP 16 2006

...THE SEVERE THUNDERSTORM WARNING FOR RICE...NORTHWESTERN
MCPHERSON...SOUTHEASTERN ELLSWORTH AND WESTERN SALINE COUNTIES HAS
BEEN ALLOWED TO EXPIRE...

AT 1023 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

HOWEVER TORNADO WATCH NUMBER 778 REMAINS IN EFFECT UNTIL 200 AM CDT 
SUNDAY MORNING FOR CENTRAL AND SOUTH CENTRAL KANSAS...INCLUDING RICE 
MCPHERSON...ELLSWORTH AND SALINE COUNTIES. IF YOU LIVE IN ANY OF 
THESE AREAS REMAIN ALERT FOR SEVERE THUNDERSTORMS AND BE LISTENING 
FOR LATER STATEMENTS AND POSSIBLY FURTHER WARNINGS.

LAT...LON 3817 9847 3817 9821 3856 9749 3888 9778
      3832 9848

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 8:17 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Sep 16, 8:17 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
817 PM CDT SAT SEP 16 2006

.UPDATE...
WE ARE SENDING OUT A QUICK UPDATE TO REMOVE THE WIND ADVISORY.

LATEST LOOK AT THE SURFACE OBS SHOWS THAT WIND HAD SUBSIDED BELOW
CRITERIA ACROSS THE ENTIRE FORECAST AREA. LATEST LOOK AT THE RADAR
MOSAIC SHOWS THAT THE COLD FRONT IS ABOUT AN HOUR FROM RUSSELL
COUNTY. NUMEROUS STORMS CONTINUE TO FIRE AHEAD OF THIS BOUNDARY WITH
STRONG 0-6KM SHEAR AROUND 45-50KTS. RIGHT NOW IT APPEARS LIKE MOST
OF THE STORMS ARE STAYING BELOW SEVERE LIMITS...BUT A FEW HAVE BEEN
EXHIBITING MID LEVEL ROTATION. LIFTED CONDENSATION LEVELS SHOULD
CONTINUE TO LOWER AS THE EVENING WEARS ON...SO WE STILL MAY SEE A
SHOT OF A TORNADO DURING THE NEXT HOUR OR SO IF WE CAN GET A STORM
ROOTED IN THE BOUNDARY LAYER.

COX

&&

.PREV DISCUSSION... /ISSUED 312 PM CDT SAT SEP 16 2006/

DISCUSSION...
FORECAST CONCERNS ARE SEVERE THUNDERSTORM CHANCES TONIGHT INTO
SUNDAY AND TEMPERATURES THROUGH THE WEEK.

TONIGHT:
EARLY AFTERNOON SATELLITE IMAGERY AND SURFACE OBSERVATIONS SHOW A
LOW PRESSURE SYSTEM CENTERED OVER NORTHWESTERN KANSAS WITH A VERY
TIGHT PRESSURE GRADIENT AHEAD OF THE COLD FRONT. WINDS HAVE BEEN
GUSTING AS HIGH AS 47 MPH THUS FAR AT RUSSELL KS. WE PLAN TO KEEP
THE WIND ADVISORY GOING...AND BOTH EXPAND IT INTO THE FLINT HILLS A
COUPLE MORE COUNTIES AND EXTEND IT UNTIL 10PM. THERE ARE A FEW
CUMULUS CLOUDS ACROSS SOUTH CENTRAL KANSAS THIS AFTERNOON...BUT THEY
ARE FAIRLY FLAT WITH THE STRONG CAP CURRENTLY IN PLACE. THE GFS HAS
SOME INITIALIZATION PROBLEMS /TOO DRY AT THE SURFACE AND IN SOME
CASES THERE ARE SOME ISSUES WITH MOISTURE IN THE UPPER LEVELS/...BUT
THE NAM SEEMS TO BE MORE ON TRACK. SOME RAOB SITES ACROSS THE
CENTRAL AND NORTHERN PLAINS DID AN 18Z UPPER AIR SOUNDING TODAY.
LOOKING AT THE TOP AND OAX SOUNDINGS...THEY ARE BOTH QUITE CAPPED
AND HAVE A GOOD AMOUNT OF DRY AIR IN THEM.

THE MAIN QUESTIONS FOR TONIGHT IS WHAT TIME STORM INITIATION WILL
OCCUR AND WHERE IT WILL BE. BY THE TIME THE CAP BREAKS
TONIGHT...BELIEVE IT WILL BE AFTER 00Z AND POSSIBLY MORE LIKE 02Z.
THE COLD FRONT SHOULD BE THROUGH RUSSELL KS BY THEN...THEREFORE WE
THINK MOST IF NOT ALL OF THE WEATHER WILL BE EAST OF RUSSELL AND
THEN SPREAD SOUTHWARD AND EASTWARD OVERNIGHT. MUCH OF THIS
CONVECTION WILL LIKELY BE ALONG AND BEHIND THE FRONT...WHERE THE
BEST MOISTURE TRANSPORT AND FORCING COME TOGETHER. WHILE THE BEST
CONDITIONS FOR SEVERE WEATHER WILL BE TO OUR NORTH /OVER EASTERN
NEBRASKA AND THE EASTERN DAKOTAS/...LARGE HAIL AND DAMAGING WINDS
WILL BE POSSIBLE TONIGHT. WE CANNOT RULE OUT A TORNADO OR TWO...BUT
MUCH OF THAT ACTIVITY SHOULD REMAIN WELL TO OUR NORTH NEAR THE MAIN
SURFACE LOW.

SUNDAY-MONDAY:
THE FRONT WILL PROBABLY STILL BE ACROSS SOUTHEAST KANSAS DURING THE
DAY SUNDAY...THEREFORE THE CHANCES FOR THUNDERSTORMS WILL CONTINUE
THROUGHOUT THE DAY. IT DOES NOT LOOK LIKE THESE STORMS WILL BECOME
SEVERE AS THE BEST INSTABILITY WILL BE OFF TO THE SOUTHEAST. BEHIND
THE LINGERING CONVECTION...FORECAST SOUNDINGS DRY OUT QUICKLY SO
SKIES SHOULD BE MOSTLY SUNNY.

TEMPERATURES ARE GOING TO BE QUITE A BIT COOLER ON SUNDAY THAN THEY
WERE ON SATURDAY WITH NORTHERLY WINDS AROUND THE BACK SIDE OF THE
MAIN LOW OVER NORTHERN MINNESOTA. MONDAY LOOKS TO BE EVEN A FEW
DEGREES COOLER WITH NORTHERLY WINDS BRINGING THE COOLER TEMPERATURES
FROM CANADA.

TUESDAY-SATURDAY:
MODELS BEGIN TO HAVE DIFFERENT SOLUTIONS DURING THIS PERIOD. WHILE
THE ECMWF SHOWS AN UPPER LOW SLOWLY MOVING ACROSS THE ROCKY
MOUNTAINS BY WEDNESDAY MORNING...THE GFS IS QUICKER WITH THAT SAME
FEATURE. AT THE SURFACE...THE ECMWF INDICATES THAT A STRONG COLD
FRONT MIGHT MOVE THROUGH THE FORECAST AREA BY THE END OF THE WEEK.
HOWEVER THE GFS BRINGS THIS SURFACE FRONT THROUGH MUCH
QUICKER...PERHAPS AS QUICKLY AS WEDNESDAY NIGHT. WITH THESE LARGE
DIFFERENCES...DID NOT WANT TO MAKE ANY RASH CHANGES AT THIS TIME.
ONLY REAL CHANGES MADE WERE TO EXPAND SLIGHT CHANCES FOR
THUNDERSTORMS ACROSS SOUTHEAST KANSAS ON THURSDAY.

LOOKS LIKE YET ANOTHER COOLDOWN AFTER A SLIGHT WARM UP AHEAD OF THIS
SYSTEM. THE GFS IS INDICATING THAT WITH HIGH PRESSURE OVERHEAD ON
FRIDAY...HIGHS COULD BE AS COOL AS AROUND 60 DEGREES ACROSS EASTERN
KANSAS. WILL HAVE TO WATCH TO SEE IF THIS TREND CONTINUES...DID NOT
JUMP ON THAT THIS FAR AHEAD OF TIME.

SCHRECK

&&

PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    62  75  52  73 /  50  20   0   0
HUTCHINSON      60  74  51  71 /  60  10   0   0
NEWTON          61  75  51  72 /  60  20   0   0
ELDORADO        62  75  51  73 /  60  20   0   0
WINFIELD-KWLD   64  76  54  73 /  50  30   5   0
RUSSELL         52  70  46  69 /  40   5   0   0
GREAT BEND      53  71  46  69 /  40   5   0   0
SALINA          56  72  47  69 /  60  10   0   0
MCPHERSON       59  74  50  70 /  60  10   0   0
COFFEYVILLE     68  76  54  74 /  50  60   5   0
CHANUTE         64  75  51  73 /  50  60   5   0
IOLA            63  75  50  73 /  60  50   5   0
PARSONS-KPPF    66  75  53  74 /  50  60   5   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM SATURDAY FOR KSZ032-033-047>053-
067>069-082-083.

&&
Hazardous weather outlook, Sep 16, 8:44 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
844 PM CDT SAT SEP 16 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-172215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
844 PM CDT SAT SEP 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THE CHANCES FOR THUNDERSTORMS WILL CONTINUE TO INCREASE...AS A
STRONG COLD FRONT APPROACHES FROM THE NORTHWEST. THE THUNDERSTORMS
MAY BE SEVERE...CAPABLE OF PRODUCING GOLFBALL SIZED HAIL...DAMAGING
WINDS AROUND 70 MPH...AND POSSIBLY EVEN A FEW TORNADOES. THE RISK
FOR SEVERE THUNDERSTORMS WILL CONTINUE OVER CENTRAL KANSAS THIS
EVENING...WITH THE THREAT FOR SEVERE THUNDERSTORMS SHIFTING
SOUTHEAST ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS AS THE NIGHT
PROGRESSES. LATER TONIGHT...THE PRIMARY THREAT WILL BE DAMAGING
WINDS OF 60 TO 70 MPH AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS CHANCE OF THUNDERSTORMS ON SUNDAY...ESPECIALLY OVER
SOUTHEAST KANSAS...AS THE COLD FRONT CONTINUES SOUTHEAST. A FEW
THUNDERSTORMS MAY PRODUCE SMALL HAIL AND WINDS AROUND 50 MPH.
MOST OF THE ACTIVITY...ESPECIALLY THE STRONGER
THUNDERSTORMS...WILL OCCUR SUNDAY MORNING. A FEW THUNDERSTORMS MAY
LINGER EARLY SUNDAY EVENING OVER EXTREME SOUTHEAST KANSAS.

AFTER SUNDAY EVENING...THE NEXT CHANCE FOR THUNDERSTORMS IS
SLATED FOR WEDNESDAY NIGHT AND THURSDAY. IT IS TOO EARLY TO
DETERMINE IF THE THUNDERSTORMS WILL BE SEVERE. PLEASE LISTEN FOR
SUBSEQUENT HAZARDOUS WEATHER OUTLOOKS... ESPECIALLY THOSE ISSUED
AROUND MID-WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER CENTRAL KANSAS THIS
EVENING...THEN OVER SOUTH-CENTRAL AND SOUTHEAST KANSAS TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK/COX

In the hours before

Special weather statement, Sep 16, 7:41 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
741 PM CDT SAT SEP 16 2006

KSZ033-170130-
LINCOLN-
741 PM CDT SAT SEP 16 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LINCOLN COUNTY...

AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF SYLVAN GROVE...OR 11 MILES
WEST OF LINCOLN...AND MOVING NORTHEAST AT 50 MPH. MORE STRONG STORMS
WERE LOCATED OVER NORTHERN ELLSWORTH COUNTY...ALSO MOVING NORTHEAST.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH WILL BE POSSIBLE
WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, Sep 16, 7:58 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
758 PM CDT SAT SEP 16 2006

KSZ047-048-050-170145-
BARTON-ELLSWORTH-RICE-
758 PM CDT SAT SEP 16 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BARTON...ELLSWORTH AND RICE COUNTIES...

AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
PAWNEE ROCK TO ELLINWOOD TO 6 MILES WEST OF RAYMOND...AND MOVING
NORTHEAST AT 40 MPH.

PEA TO DIME SIZE HAIL...AND WINDS TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, Sep 16, 8:07 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
807 PM CDT SAT SEP 16 2006

KSZ033-170145-
LINCOLN-
807 PM CDT SAT SEP 16 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LINCOLN COUNTY...

AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
SYLVAN GROVE TO 8 MILES WEST OF WESTFALL TO BEVERLY...AND MOVING
NORTHEAST AT 45 MPH.

PEA TO DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE
WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, Sep 16, 8:27 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
827 PM CDT SAT SEP 16 2006

KSZ032-170200-
RUSSELL-
827 PM CDT SAT SEP 16 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RUSSELL COUNTY...

AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUSSELL...AND MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, Sep 16, 9:14 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
914 PM CDT SAT SEP 16 2006

KSZ047-170300-
BARTON-
914 PM CDT SAT SEP 16 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BARTON COUNTY...

AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PAWNEE ROCK...OR 5 MILES NORTHEAST OF
LARNED...AND MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, Sep 16, 9:27 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
927 PM CDT SAT SEP 16 2006

KSZ032-047-170315-
BARTON-RUSSELL-
927 PM CDT SAT SEP 16 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BARTON AND RUSSELL COUNTIES...

AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS ACROSS PORTIONS OF BARTON AND RUSSELL
COUNTIES. THESE STORMS WERE MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 7:16 PM CDTSevere Thunderstorm WarningICTEllsworth44 min
Sep 16, 7:33 PM CDTSevere Thunderstorm WarningICTBarton, Russell27 min
Sep 16, 9:18 PM CDTSevere Thunderstorm WarningICTRice27 min
Sep 16, 9:33 PM CDTSevere Thunderstorm WarningICTRussell42 min
Sep 16, 10:22 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell38 min
Sep 16, 10:28 PM CDTSevere Thunderstorm WarningICTReno47 min
Sep 16, 10:33 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice27 min
Sep 16, 10:59 PM CDTSevere Thunderstorm WarningICTMcPherson31 min
Sep 16, 11:08 PM CDTSevere Thunderstorm WarningICTEllsworth, Saline52 min
Sep 16, 11:16 PM CDTSevere Thunderstorm WarningICTReno29 min
Sep 17, 3:23 AM CDTSevere Thunderstorm WarningICTWoodson37 min
Sep 17, 3:46 AM CDTSevere Thunderstorm WarningICTAllen44 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.